MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS; MULTIFOCAL IOLS
Model Number ZMA00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Visual Impairment (2138); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is during 2015.Explant date: if explanted, give date: not applicable as the lens remains implanted.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zma00 20.5 diopter intraocular lens (iol) was implanted into the right eye (od) on (b)(6) 2010.Reportedly, since 2015, the patient has experienced a 50% decline in her vision in the right eye.She has also experienced very bad headaches, floaters, and at times weeping and dry eyes.The patient has gone to eye doctors to get the matter resolved, but with very little success.In follow up with the implanting physician's office it was learned the patient's last appointment with her surgeon was (b)(6) 2017, her best corrected visual acuity (bcva) was 20/30+ in both eyes (ou).The contact provided the implant dates of both lenses and product identifiers.In addition, per the patient's records at the surgeon's office there is no need for any additional treatment and follow-up will be done after 6 months.The surgeon did not refer the patient to see a secondary doctor.The patient reported seeing a secondary physician and was told they may need to remove the lens and the patient reportedly had a follow up appointment with this doctor on (b)(6) 2017.In follow up with this secondary physician's office it was learned the patient was seen for a totally different issue that wasn't related to the iols and it was stated that no further information could be provided.No additional information was provided.The patient had bilateral lenses implanted.This report will capture the lens implanted in the patient's right eye.A separate report will be filed for the left eye.
 
Additional Manufacturer Narrative
Device evaluation: the product was not returned to the manufacturing site as it remains implanted.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7047627
Report Number9614546-2017-01140
Device Sequence Number1916031
Product Code MFK
UDI-Device Identifier05050474536814
UDI-Public(01)05050474536814(17)140308
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 12/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/08/2014
Device Model NumberZMA00
Device Catalogue NumberZMA00U0205
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/23/2017
Supplement Date Received by Manufacturer11/15/2017
Initial Report FDA Received Date11/20/2017
Supplement Report FDA Received Date12/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;